Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Extended Holiday Surprises
Nov 12, 2005

It seems like everywhere I turn, there's someone else who's taking an endless drug holiday with surpring results. While viral loads fluctuate and respond differently, it seems consistent that their CD4 cell counts are rising, especially for those who have been using crystal methamphetamine but don't smoke cigarettes or consume other drugs. I know there were studies on this at UCSF and Stanford two years ago, and, of course, it would be expected that any stimulant might produce temporary spikes in a CD4 cell count, but it seems that after more than 5 years on meds, and 5 months on a drug holiday, CD4 cell counts are steadily increasing and staying there. Where can I locate the studies that provide information regarding these results? Also, I had been experiencing serious side effects associated with the Travada/Viramune cocktail. The symptoms I had while taking this regimen were similar to those I experiened when I contracted hep A. Is there any correlation?

Response from Dr. Pierone

Let's see rising CD4 cells on crystal methamphetamine monotherapy that study was published in the Journal of Irreproducible Results, March 2003.

On a more serious note if you are having side effects suggestive of hepatitis on this regimen then you may drug-induced hepatitis. Even if you don't, you may have to change this regimen if the symptoms don't resolve.



Previous
HEP C
Next
Finally !!!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement